Wildfire, Lipscomb
- When
- August 4, 12:45 PM CST to 6:00 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The Don Beard wildfire began around 1245CST about five miles east of Lipscomb Texas in Lipscomb county and started just west of the intersection of County Road T and County Road 22. The wildfire consumed approximately three hundred acres and was caused by lightning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Don Beard wildfire began around 1245CST about five miles east of Lipscomb Texas in Lipscomb county and started just west of the intersection of County Road T and County Road 22. The wildfire consumed approximately three hundred acres and was caused by lightning. There was one home that was threatened but saved, however no homes or other structures were damaged or lost by the wildfire. There were also no reports of any injuries or fatalities. The wildfire was contained around 1800CST and there were a total of four fire departments or other fire agencies that responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 4, 11:56 AM CST, 49 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1256 PM CDT THU AUG 4 2016 .AVIATION... 18Z Issuance...VFR conditions are expected for all sites through the period. A cold front is racing south and is currently in southeast Colorado. Showers and thunderstorms are already forming along and ahead of the front. The front is expected to reach KGUY and KDHT around 20Z. Showers have already begun near KDHT and should begin soon near KGUY. Southwesterly winds will swing to the north with the frontal passage. KAMA seems less likely to see showers so have left them out, but do expect winds to become northerly by 00Z. If the front stalls out, timing of the winds at KAMA may be later. Beat && .PREV DISCUSSION... /Issued 634 AM CDT THU AUG 4 2016/ AVIATION... For the 12Z TAFs, the overall weather pattern will remain the same as the past few days. Expect another round of late afternoon and nighttime showers and thunderstorms, with the greatest potential over northwest parts of the area. Have included PROB30 groups for -TSRA at all terminal sites for late this afternoon into this evening. In addition, a weak cold front will enter the Oklahoma Panhandle and northwest Texas Panhandle late this evening, with winds becoming north at KGUY and KDHT. Andrade PREV DISCUSSION... /Issued 357 AM CDT THU AUG 4 2016/ DISCUSSION... Not much has changed overall with the forecast package. Water vapor shows a subtle upper level low spinning over the Four Corners region - temporarily shifting the flow more northwesterly across the Panhandles. This feature is expected to get absorbed in the mean flow through the morning hours, and a return to southwesterly flow and subtropical moisture plume is expected for the afternoon hours. Have went with similar high temperatures to what we saw yesterday, as mid and high level clouds are expected to return to most of the area. This will also help to limit instability and diurnal convection some again too, though an approaching weak surface front should help to increase coverage of showers and thunderstorms later today, especially across the Oklahoma and northern half of the Texas Panhandles. Shear values remain fairly weak until late tonight when they increase slightly to around 30kts in the north, so a few strong to marginally severe storms are possible. The primary concern will still likely be more focused on localized flooding as storms will be slow moving and have plenty of available moisture (PWAT values still near 1.3 to 1.5 inches). However, the scattered and convective nature doesn't suggest widespread flooding concerns. The surface boundary lingers across or near the Oklahoma/Texas Panhandle border through Friday and possibly into Saturday morning. Have kept chances for precipitation in this area through that period, which will likely get refined once the front stalls. Broad upper level ridging remains across the Southern U.S. through the weekend which should keep southwesterly flow and available moisture around for afternoon/evening thunderstorms across the portions of the Panhandles. Monday and Tuesday the upper level ridge will start to amplify some, but models aren't clear on whether that will be over or east of the area. This could mean more of the same if we stay in southwesterly flow, or possibly a bit of a drier pattern mid-week if the axis is closer to the Panhandles. For now have went with broad slight chance, diurnal PoPs to account for this uncertainty. Elsenheimer && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 325 AM CDT THU AUG 4 2016 OKZ001>003-TXZ001>020-042030- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 325 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE PANHANDLES. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH STRONG WINDS THE PRIMARY HAZARD. HEAVY RAIN LEADING TO LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCES FOR THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH NEXT WEEK...ESPECIALLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 665041.